Hail, Tallapoosa
- When
- May 11, 1:30 PM CST
- Where
- Tallapoosa County, 5 mi SW of Reeltown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -85.850
Dime size hail was reported between Reeltown and Tallassee.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 11, 2:00 AM CST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 AM CDT FRI MAY 11 2001 DO NOT EXPECT MUCH IN THE WAY OF A CHANGE IN THE WEATHER TODAY AS THE SFC HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER TODAY. WITH TEMPS STILL IN THE 80S TODAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE FORECAST AREA AGAIN. BY SATURDAY MORNING MDLS HAVE A COLD FRONT IN THE NORTHWEST CORNER AND IT SLOWLY PUSHES INTO THE EXTREME SOUTHERN PART OF THE STATE THROUGH SUNDAY MORNING. WILL GO WITH THE CHC POPS AS SHOWN BY THE AVN. HIGH PRESSURE BUILDS OVER THE STATE FOR THE FIRST PART OF NEXT WEEK WITH THE NEXT FRONT ON WEDNESDAY. HSV 082/062 078/050 081 344 BHM 084/062 080/052 082 425 MGM 086/063 084/056 084 425 .BHM...NONE.
ALZ001>038-040>050-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI MAY 11 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE THE TENNESSEE VALLEY AREA...MEANWHILE...THE ATMOSPHERE ACROSS THE AREA CONTINUES TO BE MOIST...AND UNSTABLE. THIS COMBINATION HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA...MAINLY NORTH AND EAST OF A MUSCLE SHOALS...TO BIRMINGHAM...TO PRATTVILLE LINE. SCATTERED SHOWERS AND THUNDERSTORMS...WILL BE POSSIBLE THROUGH THIS EVENING OVER THE ENTIRE FORECAST AREA. A FEW STORMS COULD BECOME RATHER STRONG... HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT... AS A COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHERN SECTIONS OF ALABAMA DURING THE EARLY MORNING HOURS SATURDAY. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THROUGH SATURDAY EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail was reported between Reeltown and Tallassee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245839.